Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 146, NWS Atlanta, GA

March 6, 2024Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 6, 2024, 6:18 AM EST for Gwinnett County, Georgia. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Mar 6, 2024, 6:18 AM EST (11:18 UTC)
Expired
Mar 6, 2024, 10:13 AM EST
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point No Business Creek at Lee Road near Snellville (NOBG1).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02207185, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

604 
WGUS42 KFFC 061118
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
618 AM EST Wed Mar 6 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  No Business Creek at Lee Road below Snellville affecting Gwinnett 
  County.

For the Yellow River Basin...including Suwanee, Lawrenceville, 
Plantation Rd Lawrenceville, Tanglewood Drive Snellville, Lilburn, 
Snellville, Snellville, Lithonia, Stone Mountain, Silver Hill Rd 
Stone Mtn, Lee Road below Snellville, Lithonia, Lithonia, Lithonia, 
Milstead, Gees Mill Road, Snellville, Loganville, Milstead, 
Milstead, Milstead, Rocky Plains...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this evening at 630 PM EST.

&&

GAC135-062330-
/O.NEW.KFFC.FL.W.0146.240306T1118Z-000000T0000Z/
/NOBG1.1.ER.240306T1022Z.240306T1100Z.000000T0000Z.UU/
618 AM EST Wed Mar 6 2024

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...No Business Creek at Lee Road below Snellville.

* WHEN...From this morning until further notice.

* IMPACTS...At 9 feet, Flood stage is reached. Minor flooding begins 
  of the woodlands upstream and downstream from the stream gage at 
  Lee Road.

* ADDITIONAL DETAILS...
  - At 6:00 AM EST Wednesday the stage was 9.3 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 9 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3384 8405 3383 8399 3375 8402 3377 8406


$$
1 follow-up statement
774 
WGUS82 KFFC 061513
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1013 AM EST Wed Mar 6 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  No Business Creek at Lee Road below Snellville affecting Gwinnett 
  County.

GAC135-061615-
/O.CAN.KFFC.FL.W.0146.000000T0000Z-240306T1513Z/
/NOBG1.1.ER.240306T1022Z.240306T1115Z.240306T1221Z.UU/
1013 AM EST Wed Mar 6 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the No Business Creek at Lee Road below Snellville.

* ADDITIONAL DETAILS...
  - At 10:00 AM EST Wednesday the stage was 6.4 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3384 8405 3383 8399 3375 8402 3377 8406


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 6, 3:18 AM EST, 3 hours earlier.

Area forecast discussion, Mar 6, 3:18 AM EST, 3 hours before
Area Forecast Discussion
National Weather Service Peachtree City GA
318 AM EST Wed Mar 6 2024

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Thursday)
Issued at 314 AM EST Wed Mar 6 2024

Key Messages:

 - Rainfall should end in Georgia this evening, with storm total
rainfall amounts in the 0.5 to 2.5 inch range.

 - Isolated to scattered thunderstorms may occur in central Georgia
between noon and 8 PM today.

Through this Evening:

A shortwave trough and associated surface low will continue to pull
through Georgia today. The core area of isentropic lift and deepest
moisture just ahead of the trough should push from Georgia into
South Carolina this morning. This zone was evident in the large
cohesive precipitation shield on radar this morning. After this
feature exits the state any precipitation should become more showery
in nature. The core of the shortwave trough should help generate
precipitation over northern Georgia as it move through during the
late morning and early afternoon. Further south in central Georgia
some of the showery precipitation could turn into thunderstorms.
Over the last 24 hours we've seen a slight slowing of the shortwave
trough and a shift towards better instability in the CAM guidance
(00Z HREF MUCAPE values between 500 & 1250 J/kg). These trends
combined with the potential for partial clearing have increased our
confidence in the potential for thunderstorms between noon and 8 PM
today. A couple of stronger storms can't be ruled out, but in
general shear profiles aren't overly supportive of severe
convection. Locations from Macon eastward have the best shot at a
thunderstorm this afternoon.

Tonight & Thursday:

Weak upper level ridging should develop during this period, ahead of
the next significant upper level trough that has penciled itself in
for a weekend visit to Georgia. With upper level ridging in place we
can expect a return to dry weather tonight and Thursday. Lighter
winds tonight may combine with moisture from recent rainfall to
produce patchy fog Thursday morning. Any clearing in the cloud cover
tonight may amplify the fog potential. Fair skies on Thursday and a
lack of a significant push of cooler air behind today's shortwave
trough should allow high temperatures to climb into the low to mid
70s on Thursday. This would be 6 to 12 degrees above seasonal
averages.

Albright

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 314 AM EST Wed Mar 6 2024

Key Messages:

 - Heavy rainfall and flooding potential will increase Friday,
   particularly Friday night into Saturday.

 - Cooler and drier weather will return by Sunday into early
   next week.

Wet weather will make a quick return to start the long term
forecast period. A southern stream shortwave will be lifting from
the Southern Plains into the Mid-Mississippi Valley on Friday
while at the surface a low pressure system will lift northeastward
from the Arklatex region. A slug of deep moisture will surge
northward in advance of this system with PWATs increasing to 1.5
to 1.75" by Friday evening into Friday night. This will be the
time of most concern for heavy rainfall that will lead to
flooding concerns, particularly where an axis of enhanced
rainfall amounts occurs along and north of where the warm frontal
boundary becomes stationary. While the exact area of this heaviest
rainfall remains in flux, expect flooding potential to be
maximized within this band. A Slight Risk for enhanced rainfall
has been maintained for Day 3 from WPC, though some potential for
an upgrade exists as this event gets closer over the next couple
of days as confidence increases.

Aside from the primary heavy rainfall concern, the severe
thunderstorm potential setup remains muddled at this point.
However, some window for a severe threat could manifest on
Saturday ahead of the surface cold front if sufficient SBCAPE can
lift northward into portions of the area. The most likely area for
this potential remains in southern portions of the CWA.

Dry and much quieter conditions then build in by Sunday and look to
last at least for a few days. Northwest flow aloft and high pressure
at the surface will characterize the early week period. Chillier
temperatures can be expected from Sunday into Monday with
temperatures beginning a warming trend by Tuesday.

RW

&&

.AVIATION...
(06Z TAFS)
Issued at 1242 AM EST Wed Mar 6 2024

Widespread LIFR and IFR conditions should continue in northern and
central Georgia through 12Z Wednesday. The lower ceilings will be
accompanied by rain and visibility restrictions of 2 to 5 SM
through 15Z. Between 12Z and 22Z Wednesday the LIFR and IFR
conditions and rain showers should become increasingly confined to
northeastern Georgia. Patchy IFR conditions may linger in eastern
Georgia after 22Z, otherwise MVFR and VFR conditions are
expected. Winds will be mixed through 18Z Wednesday, then
northwest winds (290-350 degrees) of 4 to 10 kt will become the
norm.

//ATL Confidence...06Z Update...
Overall confidence in the KATL TAF is moderate.
Moderate confidence in the visibility, precipitation and ceiling
forecasts.
Low confidence in the wind forecast between 09Z and 16Z
Wednesday.

Albright

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  48  73  51 /  80  10   0   0
Atlanta         64  51  72  54 /  50  10   0   0
Blairsville     60  46  69  50 /  90  10   0   0
Cartersville    65  48  72  52 /  60  10   0   0
Columbus        72  52  77  55 /  20  10   0   0
Gainesville     62  49  72  52 /  80  10   0   0
Macon           72  51  74  54 /  30  10   0   0
Rome            67  48  74  51 /  80  10   0   0
Peachtree City  67  50  74  53 /  40  10   0   0
Vidalia         75  53  75  55 /  40  20   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Albright
LONG TERM....RW
AVIATION...Albright
Hazardous weather outlook, Mar 6, 3:25 AM EST, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
325 AM EST Wed Mar 6 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
325 AM EST Wed Mar 6 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Localized flooding may occur over portions of northern Georgia
this morning, with minor river flooding lingering through the day
in the faster responding river basins.

Isolated to scattered thunderstorms are expected in central
Georgia this afternoon. While severe weather is not anticipated
at this time, a couple of stronger storms can't be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Another storm system will bring widespread rainfall to the region
between Friday afternoon and Sunday morning. Additional rainfall
amount between 1 and 4 inches are expected. Given the current
saturation of our local soils, this rainfall may lead to
additional flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:33 AM ESTFlash Flood WarningFFCClayton, DeKalb, Fayette, Fulton, Gwinnett, Henry and 1 more6 hr
Mar 6, 4:12 AM ESTRiver Flood WarningFFCForsyth15 hr
Mar 6, 4:13 AM ESTRiver Flood WarningFFCDeKalb6 hr
Mar 6, 4:28 AM ESTRiver Flood WarningFFCDeKalb, Fulton6 hr
Mar 6, 4:56 AM ESTRiver Flood WarningFFCDeKalb5 hr
Mar 6, 4:56 AM ESTRiver Flood WarningFFCDeKalb5 hr
Mar 6, 5:18 AM ESTRiver Flood WarningFFCDeKalb, Fulton5 hr
Mar 6, 5:25 AM ESTRiver Flood WarningFFCGwinnett5 hr
Mar 6, 5:28 AM ESTRiver Flood WarningFFCCobb, Fulton7 hr
Mar 6, 5:31 AM ESTRiver Flood WarningFFCGwinnett8 hr
Mar 6, 5:41 AM ESTRiver Flood WarningFFCGwinnett5 hr
Mar 6, 5:43 AM ESTRiver Flood WarningFFCDeKalb5 hr
Mar 6, 6:22 AM ESTRiver Flood WarningFFCFulton6 hr
Mar 6, 6:41 AM ESTRiver Flood WarningFFCGwinnett20 hr
Mar 6, 9:54 AM ESTRiver Flood WarningFFCCobb, Fulton10 hr
Mar 6, 9:59 AM ESTRiver Flood WarningFFCFulton4 hr
Mar 6, 10:02 AM ESTRiver Flood WarningFFCCobb, Fulton11 hr
Mar 6, 11:17 AM ESTRiver Flood WarningFFCDeKalb10 hr
Mar 6, 11:21 AM ESTRiver Flood WarningFFCGwinnett, Walton4 hr
Mar 6, 12:17 PM ESTRiver Flood WarningFFCDeKalb, Rockdale61 min
Mar 6, 1:38 PM ESTRiver Flood WarningFFCNewton, Rockdale53 min
Mar 6, 2:25 PM ESTRiver Flood WarningFFCBarrow, Jackson3 days
Mar 6, 2:32 PM ESTRiver Flood WarningFFCDeKalb, Rockdale8 hr
Mar 6, 3:20 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding55 hr
Mar 6, 3:20 PM ESTRiver Flood WarningFFCFayette, Spalding5 days
Mar 6, 4:21 PM ESTRiver Flood WarningFFCCarroll, Coweta, Heard54 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.